| Model Number |
400SMTHXSFT0202 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/25/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid-posterior communicating artery (ic-pc) using penumbra smart coils (smart coil), non-penumbra coils, and a non-penumbra microcatheter.During the procedure, the physician placed six coils in the target vessel using the microcatheter.Subsequently, while advancing a smart coil into the microcatheter, the physician experienced resistance in the hub of the microcatheter and, the smart coil would not advance any further.Therefore, it was removed.The procedure was completed using a new smart coil and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned smart coil revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.During functional testing, the pusher assembly mid-joint was advanced through the introducer sheath friction lock with resistance.The smart coil was then advanced through its introducer sheath and a demonstration microcatheter with resistance due to the pusher assembly kink.The kinks in the pusher assembly may be incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.H3 other text : placeholder.